MAUDE Adverse Event Report: CONMED LARGO INFINITY; BIT, SURGICAL

CONMED LARGO INFINITY; BIT, SURGICAL
Catalog Number KRR110
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the krr110, infinity retro-reamer, 11 mm was being used on approximately (b)(6) 2024 during an acl all inside procedure when it was reported ¿two units retro reamer broke during drilling.¿ further assessment questioning found that the fragment was removed with the use of an arthroscopic grasper.The procedure was completed with the use of the same alternate device.The current status of the patient was reported as ¿doing fine and discharged from the hospital.¿ there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined, however, based upon photos and the ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 9 complaints, regarding 10 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Exercise care in the use of the handpiece holding the reamer to minimize side or bending loads to the reamer which may cause reamer breakage and/or oversized tunnels.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
INFINITY
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20937608
Report Number1017294-2024-00154
Device Sequence Number4475933
Product Code GFG
UDI-Device Identifier20845854083557
UDI-Public(01)20845854083557(17)290904(10)1411836
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKRR110
Device Lot Number1411836
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic